Community Connection: Ovarian Cancer Canada is looking for volunteers! Could you help?

OVdialogue – consider joining our team in the role of Peer Support Volunteer. Over a few hours each week, you would be part of a team that helps connect people, support conversations and are thought leaders for OVdialogue. This is your opportunity to give back to those who have/continue to support you through the tough times, share your unique experiences, and help celebrate successes. For more details of what this entails, please reach out to @Mfallis (mfallis@ovariancanada.org).

Post chemo Reactions

Options
Hi everyone,
first cycle of IV taxol, and Carboplatin IP on October 26.The treatment itself was ok other than the IP part where I couldn’t go to the bathroom following prolapse surgery where they pump you full of fluid. Had to use a bed pan which felt very humiliating for me. Wondering if anyone with IP treatment had any advice. 
I was given olanzapine for breakthrough nausea and dexamethasone the flooring two days for breakthrough nausea. Olanzapine didn’t work! Was vomiting every 1 hour since 3am. Couldn’t even hold didn’t water. Had to wait until I could reach the nursing line at 9 am to get a new prescription which for now seems to be keeping the nausea to a lower level and I can eat. I have also noticed a rash on my cheek and my face feels hot this morning. 
Did anyone develop a rash like this. Are this reactions an indication that a dose reaction is necessary? 
Thanks in advance for reading this long note!

Comments

  • Anyone had low blood pressure following treatment?
  • Hi @Siga
    I'm sorry to hear of the challenges you've faced coming out of your first cycle of chemo.  None of what you've described is unusual but not necessarily applicable to everyone.  Our bodies react and respond to various treatments quite differently.  So some of what you you experience may be mirrored in someone else's story but not everything, some other symptoms applying to someone else. The face rashes and flushed feeling is common by the way. I've experienced it myself in earlier rounds of chemo I've gone through.  The skin issues come and go. For me they did disappear over time.  If it's bothering you, your cancer care team can probably suggest some creams to lessen the sensations if needed.  Or perhaps an antihistamine.  

    I can tell you that the severity of what you feel is often a combination of what the side effect is, coupled with it being the first time you've experienced any of it.  Over time it often gets much more tolerable, even disappears.  The key is ensuring your oncology team are kept aware of what you're experiencing and the level of intensity so they can adjust the drugs or add or replace others to ensure your experience is as comfortable as possible. Sometimes it can take a few treatments to get it all right, so do try to be patient. I know that's often easier said than done. 

    As for your BP, fluctuations are normal for many. Again, make sure your cancer care team are aware. And don't be afraid to ask questions or make suggestions, the responses to which may help relieve any anxiety you may be feeling.

    I do hope your post chemo effects regularize over time and the entire process becomes more comfortable for you. More so that the treatment achieves the desired effect.  Please so keep us posted and always reach out anytime there is anything we can help with.

    Big hugs for now, 
     <3 


  • Thank you Fearless!🙏 It has been a rough week after chemo. The last few days despite the nausea and low blood pressure have been a definite improvement to my first night where I was vomiting hourly and couldn’t keep water down. I was under the impression that nausea was so well controlled I was very surprised by this and have a lot of anxiety going forward to the next cycle. But, I’m hoping the new antiemetics works much better for the next cycle. Perhaps, it is because of the Intraperitoneal chemotherapy that my nausea was worse, I am not certain.
    I have been keeping track of my symptoms and side effects, along with weekly phone calls to the nursing team and chemo pharmacists to let them know what is going on. 
    Thank you for your kind words and encouragement.  These mean so much more coming from warriors who’ve been through this before!
  • Thank you @Siga for your kind comments.  All I can do for everyone is share my own experiences and any insights I've garnered from our other members and my own personal network.  If those can help, then "mission accomplished" I suppose.  
    You are doing all the right things. Keeping a journal, keeping your cancer care team informed combined with weathering the storm as best you can while remaining optimistic things will improve will get, I'm sure, get you to where you need to be. The worst is usually at the front end and it just gets better as your care team sees how your body responds to treatment and adjusts accordingly.  It sounds like this is the case for you. 
    Keep us posted.  And for more immediate response to any questions or concerns, you're always welcome to join our live chats on Thursdays if and when convenient to you. 
    Big hugs for now, 
    Kathi